# SDR UALA2011081004179

- Difficulty date: August 8, 2011
- Submitted: August 26, 2011
- Operation: Air carrier
- Aircraft: N214UA
- Make and model: Boeing 777222
- Aircraft serial: 30220
- Aircraft time: 39,344 hours, 8,526 cycles
- Engine: Pwa PW4077
- System (JASC): 7321 · Fuel Control/Turbine Engines
- Part: Fmu
- Part number: 8088001
- Part serial: 92
- Condition: Faulty
- Location: Lt Engine
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LEFT ENGINE SHUTDOWN SLOW.  RAN ENGINE AT GATE TO CONFIRM:  UPON DESELECTING FUEL CONTROL SWITCH FUEL FLOW DIPPED, ENGINE STARTED TO SHUT DOWN, BUT THEN REBOUNDED WITH FUEL FLOW RISING AGAIN, FINALLY SHUTTING DOWN AFTER 30 SEC.  ACFT GENERATED MAINTENANCE MESSAGE 73-60211:  FUEL METERING UNIT (FMU) FUEL SHUTOFF VALVE (SOV) IS NOT IN COMMANDED POSITION.  INSTALLED NEW FMU.  PERFORMED ENGINE TESTS 3 AND 6.  NO FAULTS OR LEAKS NOTED.  ENGINE SHUTDOWN NORMAL.  FUEL PUMP FILTER DIFFERENTIAL PRESS SWITCH CONNECTOR THREADS STRIP ON SWITCH.  INSTALLED NEW PRESSURE SWITCH AND CONNECTOR.  WORKED WITH FMU CHANGE.  IDLE RAN ENGINE, NO FAULTS OR LEAKS NOTED.  THE PROBLEM RECURRED.  LEFT ENGINE WILL NOT SHUT DOWN WITH FUEL CONTROL SWITCH MOVED TO OFF.  FUEL METERING UNIT WAS REPLACED ON CURRENT ENGINE FOR SAME FAULT 73-60211 'FMU SOV NOT IN COMMANDED POS'.  FMU IS NOT LIKELY TO BE THE CAUSE.  PLEASE REPLACE TWO RELAYS IN P110 PANEL, K76107 FUEL CONT TDL 566-0648 AND K76104 GEN CONT IGN L 566-0640.  REPLACED MENTIONED RELAYS, NO HELP.  ACP'D CHECKS PER FIM.  RESET & CLEANED CONNECTORS ON EEC & FMU.  ACP'D 2 ENG STARTS, SHUTOFF NORMAL.
